MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3928/01477447-20090511-28

Медицинская библиотека · Orthopedics · 2009

Metabolic derangement after injection of triamcinolone into the hip of an HIV-infected patient receiving ritonavir.

Danaher Patrick J, Salsbury Thomas L, Delmar Judith A

Клинический случайСтатьяПеревод в очереди

Аннотация

Iatrogenic Cushing syndrome with secondary adrenal insufficiency is a rare but recognized complication of intra-articular corticosteroid injection. Recent reports suggest that the risk of this serious complication is significantly higher in human immunodeficiency virus (HIV)-infected patients receiving ritonavir-based antiretroviral regimens. This article describes a case of a 44-year-old HIV-infected man taking ritonavir who required admission to the intensive care unit (ICU) for hyperosmolar hyperglycemic state following injection of triamcinolone acetonide 80 mg into his right hip for osteoarthritis. Within 3 days of the injection, he developed polydipsia, polyphagia, polyuria, fatigue, and malaise and lost 10 lbs. Laboratory evaluation revealed a blood glucose of 766 mg/dL, and serum pH was 7.36 (normal, 7.31-7.41). After 3 days in the ICU, he was discharged on detemir insulin 15 units subcutaneously daily and sliding scale insulin aspart. Seven weeks after the injection, his detemir insulin had been titrated to 41 units daily, and his serum triamcinolone acetonide concentration was 0.39 mcg/dL (normal, <0.03 mcg/dL). His morning plasma cortisol level was 1.6 mcg/dL (normal, 4-24 mcg/dL), and his adrenocorticotropic hormone concentration was <5 pg/mL (normal, 7-50 pg/mL), consistent with suppression of his hypothalamic-pituitary-adrenal axis. We believe that systemic absorption of triamcinolone and decreased metabolism of triamcinolone due to ritonavir caused this profound and persistent hyperglycemia and hypothalamic-pituitary-adrenal axis suppression. This case highlights the need for heightened awareness of potential interactions to avoid important adverse effects in patients who receive intra-articular corticosteroids.

Для цитирования: Danaher Patrick J, Salsbury Thomas L, Delmar Judith A. Metabolic derangement after injection of triamcinolone into the hip of an HIV-infected patient receiving ritonavir.. Orthopedics. 2009. DOI: 10.3928/01477447-20090511-28.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.